Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Sep 28, 2013, 2:57 AM CDT for Donley County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2013, 2:57 AM CDT (07:57 UTC)
- Expired
- Sep 28, 2013, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Donley County, TX
The radar
The Amarillo radar (KAMA), 88 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 4:19 AM CDT | FLASH FLOOD | Clarendon, TX | WATER OVER ROAD NEAR INTERSECTION OF HIGHWAY 287 AND HIGHWAY 70 SOUTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
228
WGUS54 KAMA 280757
FFWAMA
TXC129-281100-
/O.NEW.KAMA.FF.W.0015.130928T0757Z-130928T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
257 AM CDT SAT SEP 28 2013
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 600 AM CDT
* AT 257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES 2 TO
AS MUCH AS 4 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED
AREA IN THE PAST 6 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH
FLOODING IS LIKELY TO CONTINUE. WHILE PRECIPITATION MAY TAPER OFF
IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME
FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARENDON... LELIA LAKE... HOWARDWICK...
GREENBELT LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
&&
LAT...LON 3504 10094 3508 10066 3515 10054 3491 10055
3477 10108
$$
KB2 follow-up statements
101
WGUS74 KAMA 280936
FFSAMA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
436 AM CDT SAT SEP 28 2013
TXC129-281100-
/O.CON.KAMA.FF.W.0015.000000T0000Z-130928T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONLEY TX-
436 AM CDT SAT SEP 28 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL DONLEY COUNTY
UNTIL 600 AM CDT...
* AT 431 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES 2 TO
AS MUCH AS 4 INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF
THE WARNED AREA. FLASH FLOODING IS LIKELY TO CONTINUE. WHILE
PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE
WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO
RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARENDON... LELIA LAKE... HOWARDWICK...
GREENBELT LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER WAS REPORTED OVER THE ROAD NEAR THE INTERSECTION OF HIGHWAY
287 AND HIGHWAY 70 SOUTH IN CLARENDON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3504 10094 3508 10066 3515 10054 3491 10055
3477 10108
$$
KB083
WGUS74 KAMA 281052 RRA
FFSAMA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
552 AM CDT SAT SEP 28 2013
TXC129-281108-
/O.EXP.KAMA.FF.W.0015.000000T0000Z-130928T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONLEY TX-
552 AM CDT SAT SEP 28 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL DONLEY
COUNTY WILL BE ALLOWED TO EXPIRE AT 600 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3504 10094 3508 10066 3515 10054 3491 10055
3477 10108
$$
KBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 1:00 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 28, 1:00 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 100 AM CDT SAT SEP 28 2013 .AVIATION... 06Z TAFS...SHOWERS AND THUNDERSTORMS HAVE PUSHED EAST OF ALL THREE TERMINALS...AND WILL CONTINUE TO PUSH EAST THE REMAINDER OF THE NIGHT. VFR CONDITIONS ARE EXPECTED AT ALL SITES THROUGH THE TAF PERIOD. SURFACE COLD FRONT HAS ALREADY PUSHED THROUGH KDHT AND KGUY...AND WILL PUSH THROUGH KAMA 07-08Z. NORTH TO NORTHWEST WINDS WILL GUST TO AROUND 25 KTS BEHIND THE FRONT. WINDS WILL VEER TO THE NORTHEAST SATURDAY MORNING...AND DIMINISH IN SPEED FROM NORTH TO SOUTH AS SURFACE HIGH PRESSURE BUILDS IN...WITH SPEEDS DROPPING TO LESS THAN 10 KTS BY MID TO LATE AFTERNOON. KB && .PREV DISCUSSION... /ISSUED 355 PM CDT FRI SEP 27 2013/ SHORT TERM... AN UPPER TROUGH OVER THE CENTRAL ROCKIES CONTINUES TO ADVANCE EASTWARD TONIGHT. HEIGHT FALLS AHEAD OF THIS SYSTEM HAS RESULTED IN THE DEEPENING OF A LEE SIDE SURFACE TROUGH...WITH MOISTURE SURGING INTO THE AREA ON SOUTHERLY SFC WINDS. LIGHT SHOWERS ASSOCIATED WITH MID LEVEL ASCENT CONTINUE TO MOVE THROUGH THE AREA. EAST OF THIS BAND OF SHOWERS...SURFACE INSTABILITY HAS INCREASED TO AROUND 500-1200 J/KG OF CAPE. LATEST HIGH-RES MODELS INDICATE STORMS DEVELOPING LATER THIS EVENING MAINLY ALONG AND EAST OF A BOISE CITY TO HEREFORD LINE WHERE THEY WILL BECOME MORE WIDESPREAD AS UPPER LEVEL DYNAMICS, DEEP BOUNDARY LAYER MOISTURE, AND A COLD FRONT DROPPING SOUTH OUT OF COLORADO COMBINE. STILL LOOKING LIKE SEVERE WEATHER IS POSSIBLE WITH THESE STORMS GIVEN DEEP LAYER SHEAR VALUES UP TO 60 KTS. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS AS THEY WILL CONGEAL INTO A LINEAR MODE LATE THIS EVENING. THE TORNADO THREAT IS MORE UNCERTAIN GIVEN THE RATHER HIGH LCLS ALTHOUGH THE POSSIBILITY EXISTS /ALBEIT SMALL/ FOR A BRIEF TORNADO EITHER FROM DISCRETE SUPERCELL STORMS OR WITHIN THE LINE OF STORMS. THE THREAT FOR SEVERE WEATHER OVER THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES IS LOOKING LESS LIKELY THIS DUE TO STABILIZATION OF THE BOUNDARY LAYER FROM THESE SHOWERS. HOWEVER WILL KEEP MENTION OF SEVERE STORMS IN THE FORECAST WITH THE UPPER TROUGH STILL WEST OF THE AREA AND THE PASSAGE OF THE COLD FRONT NOT EXPECTED UNTIL LATE TONIGHT. ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES ALSO RAISES CONCERN FOR FLOODING AND FLASH FLOODING TONIGHT. ALTHOUGH THIS SYSTEM IS RATHER PROGRESSIVE WHICH LOWERS THE POSSIBILITY FOR FLOODING ISSUES...THE MEAN DEEP LAYER FLOW ORIENTED NEARLY PARALLEL TO THE APPROACHING COLD FRONT AND BACKWARD PROPAGATING CORFIDI VECTORS LESS THAN 20 KTS SUGGESTS THE POTENTIAL FOR STORMS TO BACKBUILD. WILL NOT BE OUT OF THE QUESTION FOR SOME LOCATIONS TO SEE STORM TOTAL RAINFALL AMOUNTS BETWEEN A HALF OF AN INCH TO AN INCH...ESPECIALLY OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. AS THIS SYSTEM LIFTS NORTHEAST SATURDAY...SHOWERS WILL QUICKLY END BY THE AFTERNOON. THIS FRONT WILL HAVE SURGED SOUTH OF THE AMA CWA BY THE MORNING. MUCH COOLER AIR BEHIND THE FRONT WILL RESULT IN A NOTICEABLY COOLER DAY WITH HIGHS IN THE UPPER 60S TO THE UPPER 70S. WINDS MAY BE A BIT BREEZY EARLY IN THE DAY ALTHOUGH AS SURFACE HIGH PRESSURE BUILDS IN...WINDS WILL DIMINISH BY THE EVENING. THIS WILL LEAD TO A COOL NIGHT WITH LOWS GENERALLY FALLING INTO THE 40S. LONG TERM... THE AREA WILL RESIDE UNDER SEMI-ZONAL FLOW SUNDAY THROUGH THE FIRST PART OF NEXT WEEK RESULTING IN ANOTHER ROUND OF QUIET AND MILD EARLY FALL WX. TEMPS WARMING BACK INTO THE 80S ARE EXPECTED WITH LITTLE TO NO CLOUD COVER. AN UPPER TROUGH MOVES ACROSS THE PLAINS TOWARD THE END OF THE WEEK ALTHOUGH WHETHER OR NOT THIS AFFECTS THE PANHANDLES IS STILL UNCERTAIN AS THE 12Z GFS TRACKS THIS LOW MUCH FARTHER NORTH THAN ITS 06Z RUN. THE 12Z ECMWF ALSO LENDS CREDENCE TO THE GFS AS IT ALSO DISPLAYS THIS UPPER TROUGH MOVING WELL NORTH OF THE AREA. NONETHELESS ITS MUCH TOO EARLY TO INSERT ANY POPS ASSOCIATED WITH THIS SYSTEM AND WILL MAINTAIN A DRY FORECAST. THIS FRONT DOES LOOK LIKE IT WILL PUSH A COLD FRONT THROUGH THE AREA SOMETIME FRIDAY. CLK FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT AS AN UPPER LEVEL SYSTEM ADVANCES TOWARD THE AREA. HEAVY RAINFALL CAN ACCOMPANY THESE STORMS WHICH CAN PRODUCE BETWEEN A HALF TO AN INCH OF RAINFALL IN SOME LOCATIONS. A COLD FRONT WILL PUSH THROUGH THE AREA MAINLY AFTER MIDNIGHT WITH BREEZY NORTHWEST TO NORTH WINDS IN ITS WAKE. WINDS WILL DIMINISH LATER IN THE DAY SATURDAY AS HIGH PRESSURE SETTLES OVER THE AREA. ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED OVER THE AREA THIS WEEKEND THROUGH EARLY NEXT WEEK WITH 20 FOOT WINDS GENERALLY STAYING UNDER 15 MPH. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Sep 27, 2:50 PM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CDT FRI SEP 27 2013 OKZ001>003-TXZ001>020-281100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 250 PM CDT FRI SEP 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS COULD BE SEVERE ALONG AND EAST OF A BOISE CITY TO HEREFORD LINE WITH STRONG WINDS IN EXCESS OF 60 MPH AND LARGE HAIL UP TO THE SIZE OF PING PONG BALLS AS THE PRIMARY HAZARDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. ADDITIONALLY...HEAVY RAIN COULD LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING ACROSS THE SOUTHEAST TEXAS PANHANDLE. HOWEVER THESE STORMS ARE EXPECTED TO BE BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR THE FORECAST AND BE READY FOR ACTIVATION THROUGH TONIGHT. CLK
In the hours before
Special weather statement, Sep 28, 12:03 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1203 AM CDT SAT SEP 28 2013
TXZ008-009-012>014-017-018-280530-
ARMSTRONG TX-CARSON TX-GRAY TX-HUTCHINSON TX-POTTER TX-RANDALL
TX-ROBERTS TX-
1203 AM CDT SAT SEP 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG...CARSON...
WESTERN ROBERTS...RANDALL...EASTERN POTTER...SOUTHEASTERN HUTCHINSON
AND EXTREME NORTHWESTERN GRAY COUNTIES UNTIL 1230 AM CDT...
AT 1203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
BORGER TO 8 MILES WEST OF HAPPY...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
PANHANDLE... CLAUDE... CANYON...
BORGER... AMARILLO... WHITE DEER...
WAYSIDE... WASHBURN... SKELLYTOWN...
PALO DURO CANYON... LAKE TANGLEWOOD... TIMBERCREEK CANYON...
PANTEX...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 123.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 69 AND 103.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3475 10214 3562 10164 3596 10086 3475 10154
3474 10159
TIME...MOT...LOC 0503Z 231DEG 51KT 3566 10135 3480 10192
14Special weather statement, Sep 28, 12:10 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1210 AM CDT SAT SEP 28 2013
OKZ003-TXZ004-005-280615-
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
1210 AM CDT SAT SEP 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCHILTREE...NORTHWESTERN
LIPSCOMB AND BEAVER COUNTIES UNTIL 115 AM CDT...
AT 1211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
FORGAN TO 8 MILES SOUTH OF FARNSWORTH...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
BEAVER... PERRYTON... MOCANE...
KNOWLES... GRAY... GATE...
FORGAN... FLORIS... ELMWOOD...
BRYANS CORNER... BOYD... BALKO...
FARNSWORTH... DARROUZETT... BOOKER...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3696 10000 3643 10027 3612 10107 3701 10076
3701 10001
TIME...MOT...LOC 0511Z 238DEG 37KT 3703 10051 3622 10090
14Special weather statement, Sep 28, 12:28 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1228 AM CDT SAT SEP 28 2013
TXZ008>010-012>014-017>019-280630-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-HEMPHILL TX-HUTCHINSON
TX-POTTER TX-RANDALL TX-ROBERTS TX-
1228 AM CDT SAT SEP 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...CARSON...ROBERTS...
EASTERN RANDALL...EXTREME SOUTHEASTERN POTTER...SOUTHEASTERN
HUTCHINSON...NORTHWESTERN HEMPHILL...WESTERN GRAY AND NORTHWESTERN
DONLEY COUNTIES UNTIL 130 AM CDT...
AT 1222 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
SKELLYTOWN TO 7 MILES SOUTHEAST OF PALO DURO CANYON TO 7 MILES SOUTH
OF HAPPY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
PANHANDLE... PAMPA... MIAMI...
CLAUDE... WHITE DEER... WAYSIDE...
WASHBURN... SKELLYTOWN... PALO DURO CANYON...
LEFORS... LAKE MCCLELLAN... KINGSMILL...
GROOM... GOODNIGHT... CODMAN...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 100.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 125.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3586 10122 3606 10040 3526 10081 3487 10121
3474 10158 3474 10196
TIME...MOT...LOC 0528Z 243DEG 36KT 3579 10103 3493 10149
3467 10179
14Special weather statement, Sep 28, 1:21 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
121 AM CDT SAT SEP 28 2013
OKZ003-TXZ004-005-009-010-013>015-018>020-280715-
ARMSTRONG TX-BEAVER OK-CARSON TX-COLLINGSWORTH TX-DONLEY TX-GRAY
TX-HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-WHEELER TX-
121 AM CDT SAT SEP 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG...SOUTHEASTERN
CARSON...NORTHWESTERN COLLINGSWORTH...WESTERN WHEELER...EASTERN
ROBERTS...SOUTHEASTERN OCHILTREE...LIPSCOMB...HEMPHILL...GRAY...
DONLEY AND SOUTHEASTERN BEAVER COUNTIES UNTIL 215 AM CDT...
AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
WOLF CREEK PARK TO 9 MILES NORTH OF LORA TO 7 MILES NORTH OF LAKE
MCCLELLAN TO 14 MILES SOUTH OF WAYSIDE...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MIAMI... LIPSCOMB... CLARENDON...
CANADIAN... WOLF CREEK PARK... WHEELER...
NEW MOBEETIE... MCLEAN... LORA...
LELIA LAKE... LEFORS... LAKE MCCLELLAN...
LAKE MARVIN... KELLERVILLE... HOWARDWICK...
HIGGINS... GREENBELT LAKE... GOODNIGHT...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 154.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3531 10107 3578 10079 3637 10065 3665 10001
3591 9999 3494 10055 3474 10101 3474 10147
TIME...MOT...LOC 0620Z 235DEG 43KT 3628 10046 3587 10058
3532 10086 3459 10151
14Local storm report, Sep 28, 1:37 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
137 AM CDT SAT SEP 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST 3 NNE WAYSIDE 34.83N 101.52W
09/27/2013 M65 MPH ARMSTRONG TX BROADCAST MEDIA
0750 PM TSTM WND GST 2 WSW CLARENDON 34.92N 100.93W
09/27/2013 M58 MPH DONLEY TX MESONET
0759 PM TSTM WND DMG 1 NE ALANREED 35.21N 100.73W
09/27/2013 GRAY TX PUBLIC
LARGE TREE BLOCKING THE ROAD FOR THE RAMP TO INTERSTATE
40.
0900 PM TSTM WND DMG 5 SSE GATE 36.79N 100.02W
09/27/2013 BEAVER OK FIRE DEPT/RESCUE
OIL FIELD TANKS BLOWN ONTO A COUNTY ROAD. TIME
ESTIMATED.
1011 PM TSTM WND DMG 2 N TWITTY 35.34N 100.24W
09/27/2013 WHEELER TX LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 83
&&
EVENT NUMBER AMA1300825 AMA1300827 AMA1300826 AMA1300829 AMA1300828
EALocal storm report, Sep 28, 2:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
247 AM CDT SAT SEP 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM FLASH FLOOD MOBEETIE 35.53N 100.44W
09/28/2013 WHEELER TX LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 152 AT MOBEETIE. ESTIMATED
DEPTH OF 6 INCHES. TXDOT BARRICADING THE HIGHWAY.
&&
EVENT NUMBER AMA1300830
LINDLEYThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:05 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 40 min |
| Sep 27, 7:28 PM CDT | Special Weather Statement | AMA | Ochiltree | 32 min |
| Sep 27, 7:32 PM CDT | Special Weather Statement | AMA | Donley | 28 min |
| Sep 27, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 62 min |
| Sep 27, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 29 min |
| Sep 27, 7:57 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 48 min |
| Sep 27, 8:03 PM CDT | Areal Flood Advisory | AMA | Collingsworth, Donley, Gray, Hemphill, Roberts, Wheeler | 3 hr |
| Sep 27, 8:09 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 51 min |
| Sep 27, 8:19 PM CDT | Special Weather Statement | AMA | Donley | 26 min |
| Sep 27, 8:46 PM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 59 min |
| Sep 27, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray | 27 min |
| Sep 27, 9:06 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 3 hr |
| Sep 27, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 46 min |
| Sep 27, 9:30 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Donley, Gray, Randall | 3 hr |
| Sep 27, 9:33 PM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 3 hr |
| Sep 27, 9:36 PM CDT | Special Weather Statement | AMA | Armstrong | 24 min |
| Sep 27, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 35 min |
| Sep 27, 10:02 PM CDT | Special Weather Statement | AMA | Armstrong, Gray, Roberts | 28 min |
| Sep 27, 10:45 PM CDT | Special Weather Statement | AMA | Gray | 30 min |
| Sep 27, 11:11 PM CDT | Areal Flood Advisory | AMA | Gray, Hemphill, Roberts, Wheeler | 3 hr |
| Sep 27, 11:20 PM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 25 min |
| Sep 27, 11:24 PM CDT | Special Weather Statement | AMA | Carson, Randall | 36 min |
| Sep 27, 11:45 PM CDT | Special Weather Statement | AMA | Hemphill | 30 min |
| Sep 28, 12:03 AM CDT | Special Weather Statement | AMA | Carson, Randall | 27 min |
| Sep 28, 12:10 AM CDT | Special Weather Statement | AMA | Ochiltree | 65 min |
| Sep 28, 12:14 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Donley, Gray, Randall | 4 hr |
| Sep 28, 12:28 AM CDT | Special Weather Statement | AMA | Armstrong, Carson, Gray, Roberts | 62 min |
| Sep 28, 1:21 AM CDT | Special Weather Statement | AMA | Donley, Gray, Hemphill, Lipscomb | 54 min |
| Sep 28, 2:00 AM CDT | Areal Flood Advisory | AMA | Collingsworth, Donley, Gray, Hemphill, Roberts, Wheeler | 4 hr |
| Sep 28, 2:49 AM CDT | Flash Flood Warning | AMA | Donley, Gray, Hemphill, Wheeler | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.